Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have stopped taking Seroquel and experiencing itching ,low blood pressure, memory problem. Normal?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2801 Questions
I have stoped taking Seroquel for 6 weeks now and am experiencing itching ,low blood preasure, memery problems is that nomal. XXXXXXX C
Posted Sun, 15 Sep 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 25 minutes later
Brief Answer:
No, they are most likely not due to withdrawal

Detailed Answer:
Welcome to XXXXXXX

Seroquel or qutiapine is a second generation antipsychotic drug. You have stopped taking the drug for 6 month now so there are very little chances of withdrawal symptoms. If you are having memory problems then most likely they are due to symptoms due to psychological process. Please provide me some more details about your symptoms so that I can answer you on more detail.

Above answer was peer-reviewed by
Follow-up: Have stopped taking Seroquel and experiencing itching ,low blood pressure, memory problem. Normal? 4 hours later
I have only been off Seroquel for 6 weeks I was only taking it for sleep. I was taking 1000 mg a day. Tapered down over 2 months. am now experiencing low blood pressure, light chest pain ,fatigue, memory loss. The endocrinologist thinks it may have caused heart problems. XXXXXXX C
Answered by Dr. Seikhoo Bishnoi 21 hours later
Brief Answer:
Abnormal lipid levels

Detailed Answer:
Hello again

Qutiapine has potential to cause metabolic abnormalities. It may cause dyslipidemia and may precipitate heart problems at high doses. Usual doses of qutiapine are 200-400 mg per day and you were taking at doses 1000 mg per day which is very high dose. It may be a reason for cognitive decline.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor